Alert archive / Georgia / Special Weather Statements in 2012

Special Weather Statement, NWS Atlanta, GA

August 11, 2012Chattahoochee County, Marion County, Georgia

NWS Atlanta, GA issued this special weather statement at Aug 11, 2012, 5:03 AM EDT for Chattahoochee County, Marion County, Georgia. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 11, 2012, 5:03 AM EDT (09:03 UTC)
Expired
Aug 11, 2012, 5:45 AM EDT
In force
42 min
Issued by
NWS Atlanta, GA

Counties Chattahoochee County, GA, Marion County, GA

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 9.1 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2012-08-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1442 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2012-08-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 26 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1442 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
974 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
26 m²/s²
0-3 km storm-relative helicity
60 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

393 
WWUS82 KFFC 110903
SPSFFC

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
503 AM EDT SAT AUG 11 2012

GAZ089>091-110945-
503 AM EDT SAT AUG 11 2012

...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 35 MPH WINDS
IN MUSCOGEE...MARION AND CHATTAHOOCHEE COUNTIES UNTIL 545 AM EDT...

AT 502 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER BATTLE PARK...MOVING EAST AT 30 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS THEY MOVE
ACROSS MUSCOGEE...MARION AND CHATTAHOOCHEE COUNTIES THROUGH 545 AM
EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE FORT
BENNING/LAWSON ARMY AIR FIELD...AVONDALE...SAINT MARYS HILLS...
BENNING PARK...BENNING HILLS...CARTER ACRES...BATTLE PARK...CUSTER
ROAD TERRACE...SAND HILL...JAMESTOWN/SOUTH FORT BENNING...VISTA
TERRACE...CUSSETA...NORTH FORT BENNING...CHRISTOPHER AND EELBECK/WEST
FORT BENNING. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON
ROADWAYS.

&&

LAT...LON 3224 8492 3227 8490 3232 8501 3242 8497
      3246 8500 3254 8468 3252 8469 3253 8465
      3252 8457 3255 8456 3254 8451 3256 8449
      3256 8445 3249 8443 3223 8442 3222 8443
TIME...MOT...LOC 0904Z 265DEG 26KT 3238 8495

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Aug 11, 2:54 AM EDT, 2 hours 9 minutes earlier.

Area forecast discussion, Aug 11, 2:54 AM EDT, 2 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
254 AM EDT SAT AUG 11 2012

.SHORT TERM /TODAY THROUGH SUNDAY/...
COLD FRONT WORKING ITS WAY INTO NORTHWEST GEORGIA EARLY THIS MORNING
SHOULD CONTINUE TO PUSH SOUTH AND EAST THROUGH THE FORECAST AREA
TODAY THROUGH THIS EVENING. BEST CHANCES FOR PRECIPITATION SHIFT
INTO CENTRAL GEORGIA ZONES BY MIDDAY...BUT SIGNIFICANTLY DRIER AIR
IS LAGGING BACK ACROSS THE TENNESSEE VALLEY AND I HAVE KEPT CHANCE
POPS ACROSS THE NORTH THROUGH THE MAJORITY OF THE DAY. INSTABILITY
IS MARGINAL ACROSS NORTH GEORGIA TODAY AND MODERATE ACROSS CENTRAL
GEORGIA. WITH THE BETTER UPPER SUPPORT WELL NORTH OF THE REGION AND
LIMITED HEATING ACROSS CENTRAL ZONES DUE TO EXPECTED CLOUD COVER...
I DO NOT EXPECT A SIGNIFICANT THREAT FOR WIDESPREAD SEVERE
THUNDERSTORMS TODAY. IF CLOUDS BREAK AND CENTRAL GEORGIA HEATS UP A
LITTLE BETTER THAN EXPECTED BY THIS AFTERNOON...A FEW ISOLATED
SEVERE THUNDERSTORMS WOULD NOT BE IMPOSSIBLE. FOR THE REMAINDER OF
THE SHORT TERM FORECAST PERIOD...WEAK NORTHWEST UPPER FLOW AND MUCH
DRIER AIR POINT TO A DRY AND PLEASANT END TO THE WEEKEND.
TEMPERATURES WILL START OUT NOTICEABLY BELOW SEASONAL NORMALS SUNDAY
MORNING BUT SHOULD CLIMB TO NEAR NORMAL FOR SUNDAY AFTERNOON.
HOWEVER WITH THE DRY LOW-LEVEL AIRMASS IN PLACE EVEN SUNDAY
AFTERNOON SHOULD PROVE TO BE VERY COMFORTABLE FOR MID-AUGUST.

20

.LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/...
A FAIRLY PROGRESSIVE FLOW WILL CONTINUE INTO THE LONG TERM WITH
THE WESTERLIES DIPPING INTO THE SOUTHEAST UNITED STATES AND A SERIES
OF WEAK SHORT WAVES MOVING THROUGH THE FLOW. EACH SHORT WAVE WILL
BRING A CHANCE OF SHOWERS/TSTORMS TO THE CWA. TIMING OF THESE WILL
BE DIFFICULT...ALTHOUGH IN THE BEGINNING OF THE LONG TERM THE GFS
AND ECMWF ARE IN AGREEMENT ON TIMING...JUST DIFFER ON STRENGTH.
THE OTHER PROBLEM ARE THE GUIDANCE TEMPS WHICH APPEAR TO BE TOO
COLD ON THE MIN TEMPS AND HAVE THEREFORE RAISED THEM BY A FEW
DEGREES.

17

&&

.AVIATION...
06Z UPDATE...
MVFR CEILINGS DEVELOPING ACROSS THE FORECAST AREA AT THIS TIME...AND
I EXPECT THE TREND TO CONTINUE. MAJORITY OF THE AREA SHOULD BE
MVFR...WITH LOCAL TO SCATTERED AREAS OF IFR CONDITIONS...BY 10Z.
CONDITIONS SHOULD IMPROVE TO MOSTLY VFR BY 16Z. OF COURSE EXPECT
LOWER CONDITIONS IN AREAS OF SCATTERED CONVECTION. BEST CHANCES FOR
CONVECTION WILL BE ACROSS NORTH GEORGIA THROUGH 12Z...SHIFTING SOUTH
AND EAST INTO CENTRAL GEORGIA 12Z THROUGH 00Z. WINDS WILL REMAIN
PREDOMINATELY SOUTHWEST TO WEST 4-8KT THROUGH 14Z...INCREASING TO
7-12KT AND GRADUALLY BECOMING MORE WEST TO NORTHWEST THROUGH 22Z
BEFORE DIMINISHING SOMEWHAT OVERNIGHT.

//ATL CONFIDENCE...06Z UPDATE...
MEDIUM.

20

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          86  63  89  64 /  50  20   0   0
ATLANTA         85  65  87  69 /  30  10   0   0
BLAIRSVILLE     81  60  85  55 /  40  10   5  10
CARTERSVILLE    85  61  86  58 /  30  10   5  10
COLUMBUS        86  68  89  70 /  60  20   0   0
GAINESVILLE     83  63  86  65 /  40  20   5  10
MACON           86  68  89  67 /  60  20   0   0
ROME            85  62  87  58 /  30  10   5  10
PEACHTREE CITY  85  62  87  61 /  40  10   0   0
VIDALIA         88  73  90  73 /  60  30   5   5

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Aug 10, 5:40 PM EDT, 11 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
540 PM EDT FRI AUG 10 2012

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-110930-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
540 PM EDT FRI AUG 10 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...TONIGHT...
NUMEROUS THUNDERSTORMS ARE EXPECTED OVER PORTIONS OF NORTH GEORGIA.
A FEW OF THE STORMS MAY BECOME SEVERE. OTHERWISE...SCATTERED
THUNDERSTORMS CAN BE EXPECTED OVER CENTRAL GEORGIA.

.SYNOPSIS...
AN UPPER LEVEL TROUGH AND ASSOCIATED COLD FRONT OVER TENNESSEE WILL
MOVE SOUTHEAST INTO NORTH GEORGIA TONIGHT. THE FRONT SHOULD BECOME
NEARLY STATIONARY OVER CENTRAL GEORGIA BY EARLY SATURDAY.

.PRIMARY HAZARDS...
FREQUENT LIGHTNING...POSSIBLE DAMAGING WINDS AND LOCALLY HEAVY RAIN
CAN BE EXPECTED WITH THE STRONGER STORMS. THE MOST LIKELY TIME FOR
SEVERE STORMS WILL BE BETWEEN 600 AND 1000 PM EDT.

.DISCUSSION...
MODERATELY HIGH INSTABILITY WITH CAPE VALUES FROM 1500 TO 2000 J/KG
WILL PREVAIL TONIGHT IN ADVANCE OF THE FRONT. VERTICAL WIND SHEAR
WILL ALSO BE SLIGHTLY STRONGER THAN RECENT DAYS BUT STILL WEAK
ENOUGH TO PRECLUDE WIDESPREAD ORGANIZED SEVERE STORMS. ONLY A FEW
STORMS WILL MAY BECOME SEVERE THIS EVENING. PRECIPITABLE WATER
VALUES ARE IN THE 1.6 TO 1.8 INCH RANGE. IN ADDITION TO POSSIBLE
DAMAGING WINDS AND LIGHTNING...MINOR FLOODING AND PONDING OF WATER
IN POOR DRAINAGE AREAS CAN ALSO BE EXPECTED WITH THE STRONGER STORMS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...THE FRONT WILL
GRADUALLY MOVE SOUTH SATURDAY...STORMS SHOULD BE CONFINED TO MIDDLE
GEORGIA BEFORE MOVING OUT AND ENDING SATURDAY NIGHT. SUNDAY SHOULD
BE MOSTLY CLEAR BUT ISOLATED AFTERNOON AND EVENING THUNDERSTORMS
WILL AGAIN BE POSSIBLE MONDAY THROUGH THURSDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS ACTIVATION IS NOT REQUESTED...HOWEVER SPOTTERS ARE
ENCOURAGED TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY
GOING TO WEATHER.GOV/ATLANTA OR BY TWEETING THE REPORT USING
HASTAG GAWX.

16

In the hours before

Local storm report, Aug 10, 11:25 PM EDT, 5 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1125 PM EDT FRI AUG 10 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0925 PM     TSTM WND DMG     6 NE CARTERSVILLE       34.23N 84.73W
08/10/2012                   BARTOW             GA   911 CALL CENTER

            SEVERAL TREES BLOWN DOWN ALONG AND NEAR GEORGIA HIGHWAY
            20.

0935 PM     TSTM WND DMG     8 W CANTON              34.24N 84.63W
08/10/2012                   CHEROKEE           GA   EMERGENCY MNGR

            SEVERAL TREES AND POWER LINES BLOWN DOWN ALONG AND NEAR
            GEORGIA HIGHWAY 20.

0945 PM     TSTM WND DMG     1 E BALL GROUND         34.34N 84.36W
08/10/2012                   CHEROKEE           GA   EMERGENCY MNGR

            A TREE BLOWN DOWN NEAR GEORGIA HIGHWAY 20.

0950 PM     TSTM WND DMG     2 E CANTON              34.24N 84.46W
08/10/2012                   CHEROKEE           GA   EMERGENCY MNGR

            A TREE WAS BLOWN DOWN NEAR GEORGIA HIGHWAY 20.

1000 PM     TSTM WND DMG     7 SE DAWSONVILLE        34.35N 84.03W
08/10/2012                   DAWSON             GA   911 CALL CENTER

            A COUPLE OF TREES WERE BLOWN DOWN ALONG GEORGIA HIGHWAY
            53 NEAR WAR HILL PARK ROAD.

&&

KFRANTZ
Special weather statement, Aug 10, 11:37 PM EDT, 5 hours 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1137 PM EDT FRI AUG 10 2012

GAZ041-042-052-110400-
1137 PM EDT FRI AUG 10 2012

...SIGNIFICANT WEATHER ADVISORY FOR 45 MPH WINDS IN CARROLL...
HARALSON AND HEARD COUNTIES UNTIL MIDNIGHT EDT...

AT 1131 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES NORTHWEST OF BLACKJACK MOUNTAIN...MOVING
EAST AT 25 MPH.

WIND GUSTS OF 45 MPH ARE LIKELY AS THIS STORM MOVES ACROSS CARROLL...
HARALSON AND HEARD COUNTIES THROUGH MIDNIGHT EDT. SOME LOCATIONS IN
THE PATH OF THE STORM INCLUDE EPHESUS...BOWDON...CENTRALHATCHEE...
LOWELL...BOWDON JUNCTION...JOHN TANNER STATE  PARK...
ROOPVILLE...CARROLLTON...MOUNT ZION...BREMEN AND WACO.

&&

LAT...LON 3376 8509 3328 8501 3325 8526 3372 8536
TIME...MOT...LOC 0335Z 266DEG 22KT 3349 8534
Special weather statement, Aug 11, 1:52 AM EDT, 3 hours 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
152 AM EDT SAT AUG 11 2012

GAZ014-021-022-032>034-110630-
152 AM EDT SAT AUG 11 2012

...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 35 MPH WINDS
IN CHEROKEE...COBB...DAWSON...FORSYTH...GWINNETT AND FULTON COUNTIES
UNTIL 230 AM EDT...

AT 149 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM BUFFINGTON TO SANDY PLAINS...MOVING EAST AT
25 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS THEY MOVE
ACROSS CHEROKEE...COBB...DAWSON...FORSYTH...GWINNETT AND FULTON
COUNTIES THROUGH 230 AM EDT. SOME LOCATIONS IN THE PATH OF THESE
STORMS INCLUDE SWEAT MOUNTAIN...SANDY PLAINS...BUFFINGTON...UNION
HILL...HICKORY FLAT...MOUNTAIN PARK...BIRMINGHAM...FREE HOME...
LATHEMTOWN...ROSWELL...MILTON...HOLBROOK...DREW...DUCKTOWN AND
ALPHARETTA. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.

&&

LAT...LON 3441 8397 3439 8398 3435 8398 3428 8393
      3419 8399 3420 8403 3418 8406 3416 8406
      3412 8394 3393 8400 3399 8454 3413 8445
      3426 8445 3442 8399
TIME...MOT...LOC 0552Z 253DEG 21KT 3425 8436 3416 8435
          3403 8446
Special weather statement, Aug 11, 2:53 AM EDT, 2 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
253 AM EDT SAT AUG 11 2012

GAZ023-025-034-035-110730-
253 AM EDT SAT AUG 11 2012

...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 35 MPH WINDS
IN BARROW...GWINNETT...HALL AND JACKSON COUNTIES UNTIL 330 AM EDT...

AT 249 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM BUFORD DAM-LAKE LANIER PARKS TO HARBIN...
MOVING NORTHEAST AT 15 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS THEY MOVE
ACROSS BARROW...GWINNETT...HALL AND JACKSON COUNTIES THROUGH 330 AM
EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE BUFORD
DAM-LAKE LANIER PARKS...HARBIN...HOG MOUNTAIN...SUWANEE...SUGAR
HILL...LAWRENCEVILLE...GRAYSON...DACULA...BUFORD...REST HAVEN...LAKE
LANIER ISLANDS...AUBURN...CARL...CHATEAU ELAN AND AQUALAND PARK.
HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.

SIGNIFICANT WEATHER ADVISORIES ARE ISSUED FOR WINDS UP TO 50 MPH...
HAIL LESS THAN THE SIZE OF QUARTERS...OR SIGNIFICANT CLOUD-TO-GROUND
LIGHTNING.

&&

LAT...LON 3421 8376 3411 8364 3400 8359 3391 8377
      3393 8380 3383 8393 3399 8413 3405 8410
      3409 8411 3418 8406 3419 8399 3422 8396
      3428 8393
TIME...MOT...LOC 0652Z 239DEG 15KT 3416 8405 3405 8389
          3396 8386
Special weather statement, Aug 11, 2:55 AM EDT, 2 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
255 AM EDT SAT AUG 11 2012

GAZ006-008-009-110745-
255 AM EDT SAT AUG 11 2012

...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 35 MPH WINDS
IN UNION...TOWNS AND FANNIN COUNTIES UNTIL 345 AM EDT...

AT 253 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM MINERAL BLUFF TO JONES CREEK...MOVING
NORTHEAST AT 25 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS THEY MOVE
ACROSS UNION...TOWNS AND FANNIN COUNTIES THROUGH 345 AM EDT. SOME
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE JONES CREEK...HEMP...
HURST...MORGANTON...MINERAL BLUFF...EPWORTH...HIGDON...LOVING...
BLAIRSVILLE...NOTTELY DAM...IVY LOG...TRACK ROCK...GUMLOG...YOUNG
HARRIS AND ALEXANDERS MILL. HEAVY DOWNPOURS WILL CAUSE PONDING OF
WATER ON ROADWAYS.

SIGNIFICANT WEATHER ADVISORIES ARE ISSUED FOR WINDS UP TO 50 MPH...
HAIL LESS THAN THE SIZE OF QUARTERS...OR SIGNIFICANT CLOUD-TO-GROUND
LIGHTNING.

&&

LAT...LON 3499 8363 3476 8404 3485 8424 3490 8449
      3500 8431
TIME...MOT...LOC 0655Z 236DEG 23KT 3493 8428 3491 8415
          3486 8404
Special weather statement, Aug 11, 5:03 AM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
503 AM EDT SAT AUG 11 2012

GAZ089>091-110945-
503 AM EDT SAT AUG 11 2012

...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 35 MPH WINDS
IN MUSCOGEE...MARION AND CHATTAHOOCHEE COUNTIES UNTIL 545 AM EDT...

AT 502 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER BATTLE PARK...MOVING EAST AT 30 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS THEY MOVE
ACROSS MUSCOGEE...MARION AND CHATTAHOOCHEE COUNTIES THROUGH 545 AM
EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE FORT
BENNING/LAWSON ARMY AIR FIELD...AVONDALE...SAINT MARYS HILLS...
BENNING PARK...BENNING HILLS...CARTER ACRES...BATTLE PARK...CUSTER
ROAD TERRACE...SAND HILL...JAMESTOWN/SOUTH FORT BENNING...VISTA
TERRACE...CUSSETA...NORTH FORT BENNING...CHRISTOPHER AND EELBECK/WEST
FORT BENNING. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON
ROADWAYS.

&&

LAT...LON 3224 8492 3227 8490 3232 8501 3242 8497
      3246 8500 3254 8468 3252 8469 3253 8465
      3252 8457 3255 8456 3254 8451 3256 8449
      3256 8445 3249 8443 3223 8442 3222 8443
TIME...MOT...LOC 0904Z 265DEG 26KT 3238 8495

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 10, 8:54 PM EDTSpecial Weather StatementFFCBartow36 min
Aug 10, 9:18 PM EDTSevere Thunderstorm WarningFFCBartow, Cherokee42 min
Aug 10, 9:27 PM EDTSpecial Weather StatementFFCHall33 min
Aug 10, 9:29 PM EDTSpecial Weather StatementFFCForsyth31 min
Aug 10, 9:44 PM EDTSevere Thunderstorm WarningFFCDawson, Forsyth46 min
Aug 10, 9:58 PM EDTSpecial Weather StatementFFCHall32 min
Aug 10, 11:37 PM EDTSpecial Weather StatementFFCCarroll, Heard23 min
Aug 11, 1:52 AM EDTSpecial Weather StatementFFCForsyth, Gwinnett38 min
Aug 11, 2:53 AM EDTSpecial Weather StatementFFCBarrow, Gwinnett37 min
Aug 11, 2:55 AM EDTSpecial Weather StatementFFCFannin, Union50 min
Aug 11, 6:34 AM EDTSpecial Weather StatementFFCSchley, Sumter41 min
Aug 11, 1:58 PM EDTSpecial Weather StatementFFCBibb, Crawford, Peach32 min
Aug 11, 2:52 PM EDTSpecial Weather StatementFFCWarren8 min
Aug 11, 4:46 PM EDTSpecial Weather StatementFFCEmanuel29 min

Nearby

Special Weather Statements in Georgia, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.